Submit a question to our community and get an answer from real people.
Submit
just_a_teen

more information on the birth control shot?

I'm on the pill now and find it inconvenient to have to take it at a certain time daily, as I am always forgetting. Does the shot provide the same amount of birth control? And is it safe for all ages:) oh-and I've also heard some stories of infertility after being off the shot, is this common/true? thank you!

Report as
This user is an Ask Community moderator.
This user is an Ask Community moderator.

The shot or Depo-Provera is safe and effective it has the same rate of effectiveness as the pill, it provides 3 months of protection from pregnancy but you do have to make that appt every 3 months and have it done. The drawbacks of it are not very minor to some though, it DOES cause weight gain, so when you are on it you REALLY have to watch what you eat and exercise. There are also some studies that show it depletes calcium levels in your bones so you should make sure you are getting extra calcium or taking supplements. It can also cause a significant increase in body hair when you are on it over a long period of time including facial and chest hair. There are other long term altertatives such as the Mirena intra uterine implant but I don't really know much about them.

Helpful (1) Fun Thanks for voting Comments (1)
Report as
just_a_teen
Thanks, definitely very helpful!!
Report as
Add a comment...

what she said^. also it made my hair on my head fall out. I wasn't bald but very significant difference. try mirena? long term and not too many side effects. I luv the side effect I got though, no periods!!!!

Helpful (1) Fun Thanks for voting Comments (1)
Report as
just_a_teen
Oh wow, well thank you!
Report as
Add a comment...

When I was on the shot I did gain a little weight and my hair thinned a bit, but the biggest change for me was mood swings. It's not as common as hair loss and weight aim but it affects some people, and it's something I be aware of. And I dot mean subtle mood swings. I felt like a mental patient half the time, and my close friends an family treated definitely noticed the change. In the end it's effective as birth control, but the intense side affects aren't really worth it. I agree with the other two answers, look into Mirena.

Helpful (1) Fun Thanks for voting Comments (2)
Report as
just_a_teen
Thank you so much(:
Report as
I had the same side affects hair loss (I cried everytime I brushed my hair)? as for those mood swings they really are "NO JOKE" ?I also had the bottom of my feet burn like they were on fire so I personally do not recommend it your better off with one of the other implants!!!
Report as
Add a comment...
Do you have an answer?
Answer this question...
Did you mean?
Login or Join the Community to answer
Popular Searches